MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL MULTIPLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL MULTIPLASMA SET
Model Number 82700
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a photograph was submitted in lieu of the disposable set to aid in the investigation.Analysis of the image revealed a used trima cassette assembly.The red inlet and large clear rbc lines are confirmed switched and bonded into the opposite bond sockets.Based on the available evidence in the image provided, the root cause of the reported failure was a manufacturing mis-assembly.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that the plasma and red blood cell (rbc) lines were switched on a trima device.The customer reported that 635ml of rbcs were collected from the donor.Patient information and outcome are not available at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.1, a2, a.3, a.4, b.5, h.6, and h.10.Investigation: the device history record was reviewed for this lot.There were no issues noted in the dhr that would have contributed to the event.Correction: terumo bct has implemented a correction for this incident.Manufacturing staff were made aware of this issue and retrained to the appropriate procedures.Corrective action: an internal capa has been initiated to address an increase in reports of trima misassembly of 4-lumen tubing.Root cause: the cause of this defect was related to a misassembly, where the assembler neglected to follow the appropriate manufacturing operating procedure of the disposable set during manufacturing.
 
Event or Problem Description
Low hematorcrit red blood cells were collected instead of plasma from the donor.No clinical consequences were reported.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL MULTIPLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11321326
Report Number1722028-2021-00065
Device Sequence Number934123
Product Code GKT
UDI-Device Identifier05020583827004
UDI-Public05020583827004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number82700
Device Catalogue Number82700
Device Lot Number2012152130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight66